MAUDE Adverse Event Report: AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS
Model Number PL569T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ligating clips m/l 12/box (part # pl569t) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, when the device was compressed, the top broke off and ended up in the patient.The fragment was retrieved and then the procedure was continued and successfully completed.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.A broken off nose was detected.The instrument provided was in a used condition.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that 3 similar complaints have been filed against products from this batch number (same customer).The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: according to the quality standard a material defect and a production error can be excluded.There are no hints of a pre-damage or similar.Investigations leads to the assumption that the mentioned deviation was caused by an improper handling.The broken off nose can most probably cause by exerting to much force on the nose of the cartridge.If the surgeon pushes the nose of the cartridge into the tissue and then applicate a clip, it can be the possibility that the nose breaks off.Based upon historically grown product experience and due to different simulation, this leads to the described errors.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the problem is most probably usage- related.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
LIGATING CLIPS M/L 12/BOX
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12844614
Report Number9610612-2021-00689
Device Sequence Number19894963
Product Code FZP
UDI-Device Identifier04038653341375
UDI-Public4038653341375
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K962493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model NumberPL569T
Device Catalogue NumberPL569T
Device Lot Number52712773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/14/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale